MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Model Number |
2AF284 |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a cryoablation procedure, when the balloon catheter was inserted into the sheath, the physician could not prevent air from stopping when aspirating.A hemostatic valve issue was suspected.The sheath was replaced, but when the balloon catheter was inserted, a stream of air bubbles was noted.It was noted the balloon catheter was a tight fit going into the sheath.The balloon catheter was replaced, resolving the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the 2af284 balloon catheter with lot 00929 was returned and analyzed.Visual inspection showed the device was intact with no apparent issues.Verification of the smart chip file indicated the catheter was not used.The catheter failed the performance test due to system notice #12218 (outer vacuum compromised).Dissection and pressure testing revealed an inner balloon pinhole.In conclusion, the reported air ingress was not confirmed through testing.The balloon catheter passed the returned product inspection as per specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.